I have been on the pill for 3 months now and was wondering if very light brown spotting for only about 2 hours is considered a period? I was scheduled to start today and I had cramps this morning and then the light spotting, but it seems to be over now. My first 2 months on the pill I had a light period (heavier the 2nd month) but it lasted about 3-4 days. This month I experienced some spotting during week 2 (lasted about 3 days)... Could this be why my period is a lot lighter and shorter this month?? Should I be worried?? Thanks for any info/advice.
What you're experiencing doesn't sound like a period, just spotting. Periods don't generally stop suddenly after 2 hrs the 1st day they arrive. You said you've been on BC for only 3 mos. though which really isn't very long. It will take time for your body to adjust. When I 1st got on the pill (bout 7 yrs ago) I had the same problem w/ spotting. But with time that should clear up & your cycles should become more regular. If the problem continues through the next couple mos. talk to your doctor. If your body's not adjusting right to the BC you're on, you can always try a diff. kind. My sister had major problems w/ OrthoTricyclin (it made her bleed non-stop for like 3 weeks a month) but now she has a different prescription & the problem's gone. So give it a chance & if the prob continues, talk to your dr. Good luck!
Thanks for your reply. There was more light bleeding last night so that makes me feel better about it. It was just starting out slow I guess. But I have read, since I posted, that if you are on the pill a light brownish discharge on a pad or tampon is considered a period if you are on the pill due to less tissue being formed.
And yeah, when you're on BC, less tissue builds up in your uterus resulting in a lighter period. However -- you should still have a *normal* period (like, I'm talking red blood that lasts at least a few days consecutively). A tiny bit of brownish discharge is pretty much spotting. Unless it continues for at least a few days w/o stopping, it's most likely not your period.
I have had some cramping along with this light bleeding so im pretty sure it's my period. It came on the same day (Tuesday of taking the inactive pills) as the past 2 months I've been on birth control so if it was just spotting I think it would be more random.